Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Over medicated? Selzentry, Epzicom, Reyataz, Norvir??
May 15, 2011

Hi and thanks for all of your good work on this site. I was diognosed hiv + in Sept 2010 newly infected. Tried to go it no meds but in Feb Tcells 158 and viral load 10 million. Discussed treatment with Doctor and we decided on Selzenty and Epzicom for a few reason. He suggested we start on the following and then reduce soon after - once a day Selzentry 300mg, Epzicom, Reyataz 300mg, and Norvir 100mg and that started in Feb. 2011. Currently my vl is 887 and tcells are 588. My problem is, I am feeling tired all the time, no energy and have pretty bad muscle pain in my legs and arms. My colesterol went from 168 to 333, trigl. from 195 to 352, and sugar up to 111. in 3 months. This month took me off Norvir and increased Reataz to 400mg. I don't see why we can't just go to what we agreed in the begining at this point, once a day Selzentry 600mg and Epzicom? Can't help but think I am over medicated,or what is docs reasoning, it doesn't make sense, please tell me your thoughts. Thank you. PS, all the proper testing was done before treatment began, i.e. resistance, epzicom hypersensitiviey, selzentry test for ccr5. Currently no resistance to any meds.

Response from Dr. Holodniy

I can certainly understand the strategy to start several active meds with a viral load of 10 million. Most providers would prefer any pulling back after the viral load becomes undetectable, but could certainly see it in your case now with obvious lab abnormalities and possible symptoms. Although your symptoms aren't likely related to hypersensitivity to abacavir in the epzicom, given your negative hypersensitivity test, your symptoms could still be related to abacavir, and perhaps a switch to truvada, along with selzentry, might be a better approach in you.



Previous
high cd4 low cd8 truvada isentress
Next
Rise in Viral Load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement